Baby in Kelowna given Narcan after possible drug overdose | iNFOnews | Thompson-Okanagan's News Source
Subscribe

Would you like to subscribe to our newsletter?

Current Conditions Mostly Cloudy  5.3°C

Kelowna News

Baby in Kelowna given Narcan after possible drug overdose

Kelowna police and ambulance workers administered Narcan, the drug used in overdose cases, to a one-year-old boy Wednesday afternoon, Aug. 24.

The RCMP and B.C. Ambulance Service responded to an emergency call in the 1600 block of Lynrick Road at 2:40 p.m. after parents reported their son was unconscious and not breathing.

“On arrival, RCMP noted a family member was performing CPR on the hood of his vehicle,” an RCMP news release said. “Officers were told that the child may have ingested an unknown substance.”

The boy reacted well to the Narcan and was taken to hospital. He’s expected to make a full recovery and is in the care of the Ministry of Children and Family Development.

“Once again, this demonstrates the need for more support for those struggling with substance abuse,” Kelowna RCMP media relations officer Const. Mike Della-Paolera, wrote in the news release. “We at the RCMP are so grateful for the actions of the family member and all first responders who no doubt saved this child’s life.”

The Kelowna RCMP’s Vulnerable Persons Unit is investigating.


To contact a reporter for this story, email Rob Munro or call 250-808-0143 or email the editor. You can also submit photos, videos or news tips to the newsroom and be entered to win a monthly prize draw.

We welcome your comments and opinions on our stories but play nice. We won't censor or delete comments unless they contain off-topic statements or links, unnecessary vulgarity, false facts, spam or obviously fake profiles. If you have any concerns about what you see in comments, email the editor in the link above. 

News from © iNFOnews, 2022
iNFOnews

  • Popular penticton News
View Site in: Desktop | Mobile